Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 944, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 22, 2012, 2:19 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 2:19 PM PDT (21:19 UTC)
- Expired
- Mar 22, 2012, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS76 KSEW 222119 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 219 PM PDT THU MAR 22 2012 PZZ134-230300- /O.NEW.KSEW.SC.Y.0944.120322T2119Z-120323T0300Z/ ADMIRALTY INLET- 219 PM PDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230530- /O.EXT.KSEW.RB.Y.0013.000000T0000Z-120323T1500Z/ GRAYS HARBOR BAR- 219 PM PDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 8 AM PDT FRIDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...8 FT BUILDING TO 10 FT DURING THE MAXIMUM EBB CURRENTS. * MAXIMUM EBB CURRENTS...530 PM TODAY AND 545 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
612 WHUS76 KSEW 222220 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 320 PM PDT THU MAR 22 2012 PZZ132-230300- /O.EXA.KSEW.SC.Y.0944.000000T0000Z-120323T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 320 PM PDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-230630- /O.CON.KSEW.RB.Y.0013.000000T0000Z-120323T1500Z/ GRAYS HARBOR BAR- 320 PM PDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...8 FT BUILDING TO 10 FT DURING THE MAXIMUM EBB CURRENTS. * MAXIMUM EBB CURRENTS...530 PM TODAY AND 545 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ134-230300- /O.CON.KSEW.SC.Y.0944.000000T0000Z-120323T0300Z/ ADMIRALTY INLET- 320 PM PDT THU MAR 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 9:12 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 22, 9:12 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 912 AM PDT THU MAR 22 2012 .SYNOPSIS...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON...AROUND A LARGE UPPER LEVEL LOW OFFSHORE...WILL KEEP WESTERN WASHINGTON MOSTLY CLOUDY AND COOL WITH SCATTERED SHOWERS TODAY. SHOWER ACTIVITY WILL DECREASE THIS EVENING AS THE OFFSHORE LOW MOVES SOUTH. WITH THE LOW OFF TO THE SOUTH AND WEAK HIGH PRESSURE OVER THE AREA...FRIDAY AND SATURDAY WILL BE MOSTLY SUNNY AND SLIGHTLY WARMER. CLOUDS AND A CHANCE OF SHOWERS WILL RETURN SATURDAY NIGHT AND CONTINUE THROUGH MONDAY AS THE LOW STARTS MOVING BACK NORTHWARD. THE FIRST IN A SERIES OF FRONTAL SYSTEMS WILL ARRIVE TUESDAY. && .SHORT TERM...THE LARGE LONGWAVE UPPER LEVEL LOW IS CENTERED OFFSHORE NEAR 51N/139W THIS MORNING OR ABOUT 400 NM W OF NORTHERN VANCOUVER ISLAND. THE LOW WILL MAINTAIN SOMEWHAT MOIST AND SOMEWHAT UNSTABLE SW FLOW ALOFT OVER W WA TODAY. SATELLITE IMAGERY SHOWS A SHOWER BAND OVER THE COASTAL WATERS THIS MORNING BUT BASED ON THE SLOWER NE MOVEMENT IT MAY NOT MAKE TOO MUCH HEADWAY INTO THE INTERIOR TODAY. AFTER A SMALL GAP...THERE ARE MORE SHOWERS FARTHER OFFSHORE. THE 12Z NAM KEEPS QPF OVER THE SW INTERIOR...THE COAST...AND THE S BIT OF PUGET SOUND TODAY...WITH NO QPF OVER THE REST OF PUGET SOUND AND THE NW INTERIOR. THIS SEEMS REASONABLE FOR THE COAST AND THE SHOWER BAND JUST OFFSHORE...BUT A BIT OPTIMISTIC FOR THE INTERIOR SINCE THE BUFR SOUNDINGS SHOW THE LOWER AIR MASS OVER THE INTERIOR BECOMING WEAKLY UNSTABLE TO AROUND 15000 FEET THIS AFTERNOON. HIGH CHANCE POPS FOR SCATTERED SHOWERS MIGHT BE MORE APPROPRIATE FOR THE INTERIOR TODAY. SHOWER ACTIVITY WILL WIND DOWN THIS EVENING AS THE AIR MASS STABILIZES. THE LARGE UPPER LEVEL LOW OFFSHORE SLOWLY DIGS SOUTH OFFSHORE TODAY TODAY THROUGH SATURDAY...TAKING PRECIP WITH IT. FRIDAY STILL LOOKS DRY OVER THE LOWLANDS BUT ENOUGH MOISTURE AND LOW LEVEL INSTABILITY WILL BE AVAILABLE FOR A CHANCE OF MOUNTAIN SHOWERS...AND FOR CUMULUS TO BUBBLE UP FRIDAY AFTERNOON. THERE WILL BE A MIX OF SUN AND CLOUDS AROUND WITH A SLIGHT EDGE TO THE SUNSHINE. THE SUNNY DAY EXPECTED ON SATURDAY COULD END UP HAVING SOME PROBLEMS AFTER ALL. ALL MODELS ARE SHOWING A SHORTWAVE...ORIGINATING FROM THE UPPER LEVEL LOW...PUSHING NORTHWARD ACROSS OREGON TOWARD SW WA. ALL MODELS DIFFER ON THE EXTENT OF NORTHWARD MOVEMENT AND TIMING IN WHEN THIS MAY REACH W WA. THE GFS HAS BECOME THE MOST AGGRESSIVE MODEL WITH THIS WAVE...SPREADING CLOUDS ACROSS THE S HALF OF WA IN THE AFTERNOON AND AND SOME VERY LIGHT RAIN OVER THE SW INTERIOR AND S COAST. THE NEW 12Z NAM IS SIMILAR WITH THE CLOUDS BUT SHOWS A LITTLE LESS PRECIP. THE 00Z ECMWF SHOWS LESS CLOUD COVER AND KEEPS ALL PRECIP OVER OREGON. AT THE VERY LEAST A CHANCE OF LIGHT RAIN WILL BE NEEDED FOR SATURDAY NIGHT. LOW LEVEL OFFSHORE FLOW DEVELOPING FRIDAY NIGHT AND CONTINUING INTO SATURDAY WILL DRY OUT THE LOWER AIR MASS...MAKING IT MORE DIFFICULT FOR RAIN TO REACH THE GROUND. MOS GUIDANCE TEMPERATURES ARE TRENDING A LITTLE WARMER FOR SATURDAY AND MID TO UPPER 50S LOOK LIKE A GOOD BET...EVEN THOUGH NEAR NORMAL...STILL A BIT WARMER THAN WE HAVE HAD LATELY. KAM .LONG TERM...PREVIOUS DISCUSSION FROM THE 3 AM AFD...ON SUNDAY THE UPPER LOW WILL BEGIN OPENING INTO A TROUGH AS IT NEARS THE CALIFORNIA COAST...AND SOUTHERLY FLOW ALOFT COULD BRING ITS SHOWERS NORTHWARD ACROSS WESTERN WASHINGTON. BY MONDAY IT WILL BE AN OPEN TROUGH OVER NEVADA...BUT MODELS AGREE THAT A DISTINCT SHORTWAVE MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING A CHANCE OF SHOWERS TO THE FORECAST AREA. ON TUESDAY THE FRONTAL BAND OF THE NEXT APPROACHING UPPER TROUGH SHOULD REACH THE PACIFIC NORTHWEST. AND IT LOOKS LIKE THAT FRONTAL SYSTEM WILL BE THE FIRST IN A SUCCESSION OF SEVERAL...LASTING MOST OF NEXT WEEK. MCDONNAL && .HYDROLOGY...FLOODING IS NOT EXPECTED IN THE FORECAST AREA DURING THE NEXT 7 DAYS. && .AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY WILL BECOME MORE SOUTHERLY TONIGHT. AT THE SURFACE LIGHT SOUTHERLY GRADIENTS TODAY WILL BECOME LIGHT NORTHERLY AND OFFSHORE TONIGHT AS HIGH PRESSURE BUILDS OVER SOUTHEAST BRITISH COLUMBIA. AIR MASS IS MOIST AND SLIGHTLY UNSTABLE WITH SCATTERED SHOWERS. SATELLITE IMAGERY SHOWS OPEN AREAS AND ALSO AREAS OF STRATUS INLAND. A MORE SHOWERY PATTERN IS EVIDENT ON THE COAST. CEILINGS ARE MAINLY MVFR. SHOWERS WILL TAPER AND CEILINGS WILL SHOW AN IMPROVING TREND THIS AFTERNOON. SOME MVFR STRATUS WILL FORM AGAIN OVERNIGHT BUT THEN FRIDAY LOOKS MAINLY VFR. KSEA...DISCUSSION ABOVE APPLIES. WINDS WILL BE SOUTHERLY 5-9 KT BECOMING NORTHEASTERLY AFTER 03Z. CHB && .MARINE...SEAS ON THE COAST HAVE SUBSIDED BELOW 10 FEET SO HAVE ENDED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. WITH LIGHT GRADIENTS WINDS WILL BE LESS THAN 20 KT TODAY AND TONIGHT. OFFSHORE FLOW WILL DEVELOP FRIDAY AS A LOW FORMS OVER THE OFFSHORE WATERS. GRADIENTS ARE STRONG ENOUGH THROUGH THE STRAIT TO SUPPORT SMALL CRAFT ADVISORY WINDS AT THE WEST ENTRANCE. LOW PRES CENTER OVER THE OFFSHORE WATERS WILL EXIT TO THE SOUTH THROUGH THE WEEKEND. NORTHEAST THEN NORTH FLOW WILL SET UP ACROSS WESTERN WASHINGTON SATURDAY AS HIGH PRES BUILDS OVER INTERIOR BRITISH COLUMBIA. MAY SEE NORTHERLY WINDS 15 TO 25 KT THROUGH PUGET SOUND. THE NEXT PACIFIC FRONT WILL ARRIVE MONDAY NIGHT. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.